Symmetries of linear ordinary differential equations

Athorne, C. (1997) Symmetries of linear ordinary differential equations. Journal of Physics A: Mathematical and General, 30(13), pp. 4639-4649. (doi: 10.1088/0305-4470/30/13/015)

Full text not currently available from Enlighten.


We discuss the Lie symmetry approach to homogeneous, linear, ordinary differential equations in an attempt to connect it with the algebraic theory of such equations. In particular, we pay attention to the fields of functions over which the symmetry vector fields are defined and, by defining a noncharacteristic Lie subalgebra of the symmetry algebra, are able to establish a general description of all continuous symmetries. We use this description to rederive a classical result on differential extensions for second-order equations.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Athorne, Dr Chris
Authors: Athorne, C.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Journal of Physics A: Mathematical and General
Publisher:IOP Publishing
ISSN (Online):1361-6447

University Staff: Request a correction | Enlighten Editors: Update this record